Discussion in 'General Parenting' started by Sickntired, Sep 19, 2007.

  1. Sickntired

    Sickntired New Member

    My difficult child had his re-evaluation today from the child pscyhologist that the school contracts to. He has not been tested since he was 8 and he is now 14, so they needed to re-evaluate him. I have a question on one of the things he said after the evaluation. He said he was concerned becaues his responses were very slow, more slow than other children. His memory was also very, veyr poor. Duh. I know that. What would be the reason for the slow responses and memory. He said he actually cooperated very well with him. I knew that little bugger could if he wanted to. Of course, he won't for me. He said he thoguht it could be a neurological problem, or possibly from his medications. HE takes his trazadone at night, only 50 mg, but he has to have it to sleep. Of course, we had trouble getting him up. He always has trouble of a morning. The meeting was at 9:00. Could it just be "left over trazadone". But, one thing did happen. He agreed with me. He thinks he is more than likely bipolar, which I have not got our psychiatrist to consider yet. he just says he has severe depression, ADHD/ADD, ODD. Any help would be appreciated.
  2. flutterbee

    flutterbee Guest

    I don't know much about trazadone, other than when I took it once. I took half of the smallest doze and I was a zombie the next day. By afternoon, I could not remember what I had done all day. However, when I took it I was also in the midst of a severe depressive episode, so it could of have been that, too.

    Speaking from experience depression could cause the memory issues. If depression can cause it, it stands to reason that bipolar could, too, but I'm not an expert. I'm not sure what you mean by slow responses.

    You might also want to google executive function disorders and see if any of that sounds familiar as it pertains to your difficult child. When you said he mentioned neurological problems re: the memory and slow responses, that's what I thought of.
  3. busywend

    busywend Well-Known Member Staff Member

    Sounds to me like it could be a medication problem and worth mentioning to psychiatrist.
  4. Sara PA

    Sara PA New Member

    Is that the only medication he takes?
  5. Marguerite

    Marguerite Active Member

    easy child 2/difficult child 2 had a memory problem that stopped her learning and progressing in some subjects for a year or so - it was diagnosed as related to ADD and the problem went away when she started on dex. It's worth considering, but in the light of everything else - many different things can cause this and you shouldn't give stims to someone with bipolar.

  6. busywend

    busywend Well-Known Member Staff Member

    Sickntired, just looking for a response to the questions.